| Model Number |
1085-122-RT |
| Medical Device Problem Codes |
Use of Device Problem (1670); Material Deformation (2976)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the device was deformed, does not maneuver, and had no visualization.No information was provided regarding patient injury, medical intervention, or extended procedure time.These are commonly used devices that are readily available.
Additional Manufacturer Narrative
The investigation is currently in progress.The investigation results will be submitted in a supplemental mdr.H3 other text: 81.
Additional Manufacturer Narrative
Investigation findings confirm this incident no longer falls within mdr reportability requirements as the complaint device formed a curve consistent with the reference material.The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, a kink/bend was identified on the catheter shaft, located at approximately ~18.3 cm, measured from the catheter distal tip.No further relevant visible damage was detected, the catheter connector and electrodes appeared to be intact.The device formed a curve inconsistent with the reference material.The results of the investigation determined that the reported event of, "no visualization" was not confirmed.However, a kink/bend in the device shaft may have affected the catheter image quality thus affecting visualization, thereby confirming the complaint.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause is; kink/bend as a result of mishandling subsequent to distribution, including shipping/storage conditions or improper manipulation of the device.The instructions for use (ifu) state: do not attempt to operate the catheter prior to completely reading and understanding the applicable instructions for use.Tactile feedback of reprocessed devices may vary during use inspect the catheter and package before opening.The contents of the package are sterile unless the package is opened or damaged.If the package is damaged or if it was opened and the catheter not used, do not use the catheter.Return the catheter and packaging to stryker sustainability solutions.Inspect the catheter for overall condition and physical integrity.Do not use the catheter if electrodes appear loose or if any damage is noted.If such problems exist, return the catheter and packaging to stryker sustainability solutions.Advance the catheter to the region of the endocardium under investigation.Use both fluoroscopy and electrograms to assist in proper positioning.Storage and handling: prior to use, store reprocessed ep catheters in a cool, dry, dark place.The reported event will continue to be monitored through post-market surveillance.
Event or Problem Description